Hail, Walthall
- When
- April 7, 7:20 AM CST
- Where
- Walthall County, 5 mi N of Tylertown
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.183, -90.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 7, 12:40 AM CST, 6 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 140 AM CDT MON APR 7 2003 MODELS CLOSE IN MOVEMENT OF H5 LOW NORTHEAST INTO UPPER MISSISSIPPI VALLEY LATE TUESDAY BUT DIFFER BY 72 HOURS WITH ETA TRACKING THE H5 LOW INTO LOWER MISSISSIPPI VALLEY AND THE AVN (GFS) FURTHER NORTH OVER TENNESSEE. WILL TAKE A COMPROMISE SOLUTION. AT THE SURFACE COLD FRONT WILL BE DRAGGED SOUTHEAST TO A LINE FROM JAN TO DRI BY 00Z TONIGHT...FROM LFT TO ASD TO BHM BY 12Z TUESDAY AND EAST OF THE CWA AFTER 18Z TUESDAY. STRONG 1037 HIGH FILLS IN AFTER THE FRONT BRINGING COOLER AND MUCH NEEDED DRIES AIRMASS. 250 MB JET PROJECTIONS FROM THE AVN MODEL PLACE NORTH LA AND NORTH MS ZONES UNDER RIGHT TEAR QUADRANT OF 110KT JETLET THIS AFTERNOON AND EARLY TONIGHT. AFTER 00Z EXPECT SOUTHWEST MS COUNTIES AND PORTION OF OUR CWA NORTH OF LAKE PONTCHARTRAIN TO COME UNDER FAVORABLE RIGHT REAR OF AN 80 KT JET. THIS WILL BE CLOSE TO PEAK HEATING PERIOD OF THE DAY...HIGH PRECIPITABLE WATER VALUES OF 1.5 TO 1.75 AND PROXIMITY OF SURFACE BOUNDARY TO FOCUS LINE CONVECTION. A 30 TO 40 KT LOW LEVEL JET IS ALREADY IN PLACE AT 900MB. WILL NOT MENTION SEVERE THREAT UNTIL BEGINNING OF SECOND PERIOD FOR MY CWA. WINDS AND HEAVY PRECIPITATION TOTALS LOOK LIKE BIGGEST PROBLEM FROM THUNDERSTORMS TONIGHT AND EARLY TUESDAY. RAINFALL SHOULD TAPER OFF FAIRLY FAST AFTER FRONTAL PASSAGE. IN THE COASTAL...WILL GO WITH SMALL CRAFT EXERCISE CAUTION FIRST PERIOD. AS LOW LEVEL INFLOW INCREASE TONIGHT AHEAD OF CONVECTION...EXPECT COASTAL WINDS TO REACH SMALL CRAFT ADVISORY CRITERIA TONIGHT AND AFTER FRONTAL PASSAGE TUESDAY. TOO LONG WINDED. PRELIM NUMBERS... MCB 80/61/70/47 7+50 BTR 82/62/71/49 7+60 MSY 82/67/73/55 6981 GPT 75/66/74/52 5981 .NEW...NONE LA...NONE. MS...NONE.
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CDT MON APR 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS OF 25 KNOTS AT ONE THOUSAND FEET ARE EXPECTED TO INCREASE TO 40 KNOTS THIS AFTERNOON. THESE WINDS WILL TRANSPORT ADDITIONAL UNSTABLE GULF AIR INTO THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA TODAY AND INCREASE TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BECOME SEVERE BY LATE THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND HEAVY RAINFALL ARE THE PRIMARY CONCERNS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TUESDAY AS THE COLD FRONT PUSHES SOUTH TO THE COAST BY TUESDAY AFTERNOON. CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD RAINFALL ACCUMULATIONS BETWEEN 2 AND 4 INCHES WITH LOCALLY HIGHER AMOUNTS TO 8 INCHES POSSIBLE THROUGH TUESDAY ACROSS THE OUTLOOK AREA. THE HEAVIEST RAINFALL IS EXPECTED TO END BY TUESDAY AFTERNOON. ISOLATED SHOWERS MAY OCCUR INTO TUESDAY EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP TONIGHT AND CONTINUE THROUGH WEDNESDAY. LOW RELATIVE HUMID LEVELS MAY RESULT IN A WILDFIRE HAZARD WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED TONIGHT. STAY TUNED TO THE LATEST ON THIS PERIOD OF INCLEMENT WEATHER IN THE UPCOMING DAYS.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349881.